What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 4:37 PM MST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 1, 4:37 PM MST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
537 PM MDT Tue Jun 1 2021
.SHORT TERM...(This evening through Wednesday)
Issued at 301 PM MDT Tue Jun 1 2021
At the start of the short term period, the CWA is underneath the
base of an upper air trough with an eastward moving upper air ridge
over the western CONUS. At the surface, there is a chance for
isolated rain showers and thunderstorms in the afternoon and evening
hours starting in the western portions of the CWA. Storms that
develop in the far western areas of the CWA have a chance to
become severe as model forecast show some instability with CAPE
values between 1000-1500 J/kg and 0-6km bulk shear around 40 kts.
Possible storm threats look to be large hail up to one inch and
strong wind gusts up to 60 mph. Remainder of the day temperatures
look to be in the upper 60s to lower 70s with light and variable
winds across the CWA.
On Tuesday night, the flow over the CWA looks to turn more northerly
after midnight as the front edge of the upper air ridge makes its
way over the CWA with the trough moving just to the east.
Precipitation chances continue overnight though the severe
thunderstorm threat should pass by the late evening. The coverage
area looks to move more to the areas south of I-70 and taper off
after midnight. Current QPF values with Tuesday's precipitation look
to be around a quarter of an inch in the southwestern portion of the
CWA and lower in outlying areas. Overnight lows look to be between
the middle 40s and lower 50s.
On Tuesday, forecast guidance shows the ridge continuing to move
slowly eastward over the CWA changing the flow aloft more north-
northeasterly. At the surface, the eastern portion of the CWA sees
a chance of patchy fog during the morning hours that could lower
visibilities. After the fog lifts, the far eastern portions see a
slight chance for isolated light rain showers during the afternoon
hours though minimal precipitation accumulation is expected with
these showers. High temperatures on Wednesday looks to continue
the warming trend as they range between the middle to upper 70s
with overnight lows ranging in the upper 40s to lower 50s.
.LONG TERM...(Thursday through Tuesday)
Issued at 239 PM MDT Tue Jun 1 2021
For this long-term forecast package, a relatively quiet period of
weather can be anticipated from Thursday into the weekend. This is
due to a large ridge of high pressure forming over the western
United States. This will leave the High Plains under the influence
of surface high pressure, with any thunderstorm producing shortwave
troughs passing well to the northern of the area, over Canada
instead. This weather pattern will result in very warm temperatures,
perhaps getting into the 90s this weekend, and dry weather. Persist
south winds should allow some dewpoints in the 60s as well, leading
to a more humid weekend. Overall, this weekend looks to bring the
hottest temperatures of the year so far, and perhaps our first dose
of summer weather.
By the end of the weekend and into next week, the ridge of high
pressure over the western US will begin breaking down. A trough of
low pressure will instead replace the ridge. Models are in some
disagreement about what to do with this trough, in terms of how
quickly to move it towards the Plains. Feel comfortable in saying
that thunderstorm chances will increase once again as we go into
next week, but when that'll be is precisely is hard to say. It is
possible though that a shortwave trough moves out ahead of the main
system, most likely Monday evening, and this is likely when severe
weather chances would be highest for this forecast period. Warm
weather looks to persist with south winds dominating the flow, and
could actually have breezy to wind conditions with the warmth and
dry weather. If you are a farmer and looking to have the fields dry
out some, the next 5-7 days look good for you.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 536 PM MDT Tue Jun 1 2021
VFR conditions will persist through the forecast period at KGLD.
Showers and thunderstorms will move in from the northwest this
evening, resulting in a brief period of potentially heavy rainfall
and a wind shift. Following the passage of storms, winds will
become light and variable.
At KMCK terminal, light and variable winds along with VFR conditions
are expected through daybreak. With light winds and radiational
cooling, fog will be possible from around 12-15Z before burning off.
Conditions will gradually improve to VFR with light and variable
winds through the remainder of the TAF period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...076
LONG TERM...RRH
AVIATION...AW
Hazardous weather outlook, Jun 1, 9:33 AM MST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1033 AM MDT Tue Jun 1 2021
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1033 AM MDT Tue Jun 1 2021 /1133 AM CDT Tue Jun 1 2021/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
There is a marginal risk for severe thunderstorms this evening in
northeast Colorado. Storms will be isolated, but if any develop they
will be capable of producing large hail and damaging winds. Storms are
expected to dissipate along the Colorado and Kansas border area late this
evening.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, Jun 1, 4:06 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Goodland KS
506 PM MDT Tue Jun 1 2021
COZ092-012345-
Cheyenne County CO-
506 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 545 PM MDT...
At 505 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Kit Carson, or 37 miles west of Cheyenne Wells, moving
south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kit Carson, Wild Horse and Aroya.
LAT...LON 3869 10317 3869 10316 3900 10316 3898 10285
3861 10271 3861 10317
TIME...MOT...LOC 2305Z 352DEG 13KT 3873 10304
LockhartLocal storm report, Jun 1, 4:10 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 NW WESKAN 38.91N 102.03W
06/01/2021 E0.75 INCH WALLACE KS PUBLIC
CALLER REPORTED 3/4 INCH HAIL.
&&
KAKSpecial weather statement, Jun 1, 4:12 PM MST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Goodland KS
512 PM MDT Tue Jun 1 2021
COZ090-091-KSZ001-013-NEZ079-020000-
Kit Carson County CO-Yuma County CO-Sherman KS-Cheyenne KS-Dundy NE-
512 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY IN
NORTHEASTERN COLORADO...NORTHEASTERN KIT CARSON COUNTY IN EAST
CENTRAL COLORADO...WESTERN CHEYENNE...NORTHWESTERN SHERMAN COUNTIES
IN NORTHWESTERN KANSAS AND WESTERN DUNDY COUNTIES IN SOUTHWESTERN
NEBRASKA UNTIL 600 PM MDT/700 PM CDT/...
At 512 PM MDT/612 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles south of Champion
to 8 miles southeast of Haigler to 9 miles northeast of Bonny
Reservoir to 15 miles north of Stratton. Movement was south at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burlington, St. Francis, Stratton, Bonny Reservoir, Bethune, Haigler
and Beecher Island.
This includes the following highways...
Interstate 70 in Colorado between mile markers 419 and 435.
Highway 385 between mile markers 187 and 226.
LAT...LON 4010 10167 3963 10178 3940 10195 3918 10263
3955 10262 3974 10234 3992 10219 4035 10201
4025 10170
TIME...MOT...LOC 2312Z 349DEG 12KT 4023 10177 3991 10185 3968 10202
3952 10252
LockhartLocal storm report, Jun 1, 4:41 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 13 NNW RULETON 39.52N 101.93W
06/01/2021 U0.75 INCH SHERMAN KS PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
KAKSpecial weather statement, Jun 1, 4:47 PM MST, 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
547 PM MDT Tue Jun 1 2021
KSZ001-013-020030-
Sherman KS-Cheyenne KS-
547 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE AND SHERMAN
COUNTIES IN NORTHWESTERN KANSAS UNTIL 630 PM MDT/730 PM CDT/...
At 547 PM MDT/647 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles northwest of Bird
City to 10 miles southeast of St. Francis to 15 miles north of
Ruleton to 10 miles southeast of Bonny Reservoir. Movement was south
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Goodland, Kanorado, Ruleton, Bird City, Edson and Wheeler.
This includes Interstate 70 in Kansas between mile markers 1 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 4000 10169 3963 10141 3957 10141 3957 10139
3952 10139 3923 10150 3916 10161 3914 10203
3949 10205 3955 10182 3971 10176
TIME...MOT...LOC 2347Z 339DEG 24KT 3985 10163 3964 10171 3955 10182
3951 10202
LockhartSpecial weather statement, Jun 1, 5:30 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Goodland KS
630 PM MDT Tue Jun 1 2021
COZ091-092-KSZ001-002-013-014-027-020100-
Kit Carson County CO-Cheyenne County CO-Rawlins KS-Wallace KS-
Thomas KS-Sherman KS-Cheyenne KS-
630 PM MDT Tue Jun 1 2021
...SPECIAL WEATHER STATEMENT...
At 630 PM MDT/730 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles south of Bird City
to 7 miles northwest of Brewster to 3 miles south of Goodland to 9
miles south of Kanorado. Movement was southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Goodland, Burlington, Brewster, Kanorado, Ruleton and Edson.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 43.
Interstate 70 in Colorado between mile markers 435 and 450.
Highway 385 between mile markers 177 and 198.
LAT...LON 3952 10196 3964 10177 3978 10164 3957 10117
3919 10133 3911 10153 3894 10218 3943 10240
TIME...MOT...LOC 0030Z 325DEG 23KT 3966 10149 3941 10151 3930 10171
3921 10204
Lockhart